Thunderstorm Wind, Wayne
- When
- June 2, 6:40 PM EST
- Where
- Wayne County, Odum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.667, -82.033
Power lines were blown down near Odum.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Power lines were blown down near Odum.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 1:58 PM EST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT FRI JUN 2 2006 .SYNOPSIS...SFC ANALYSIS SHOWS RIDGE AXIS ACROSS THE WRN ATLC NEAR 30N WITH SLY LOW LEVEL FLOW INDICATED IN VIS IMAGERY WITH CU FIELD. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN DEVELOPING IN THE WARM AND HUMID AIRMASS ALONG THE W COAST OF FL BIG BEND DRIFTING NWD. OTHER WEAK SHOWERS HAVE BEEN TRYING TO DEVELOP ALONG THE E COAST SEA BREEZE AS IT SLOWLY PUSHES INLAND NEAR I-95 AT THIS TIME. AVERAGE CAPE VALUES VIA LAPS DATA SHOWS ABOUT 2000 J/KG. MAIN CONCERN WITH STORMS REMAINDER OF AFTERNOON WILL BE MARGINAL HAIL AND GUSTY WINDS OF AROUND 40-50 MPH IN DOWNBURSTS. .SHORT TERM...SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ONGOING EARLY THIS EVENING ROUGHLY DOWN THE CENTER OF THE FORECAST AREA AS W AND E COAST SEA BREEZES ARE THE FOCUS OF CONVECTION. SOME INCREASE IN SHORTWAVE ENERGY WITH ONE SHORTWAVE OVER S CENTRAL GA MAY HELP CREATE MORE CONVECTION OVER SE GA THROUGH 03Z TONIGHT WHERE VERY LITTLE ACTIVITY IS OCCURRING AT THIS TIME. CONVECTION SHOULD WIND DOWN SHORTLY AFTER MIDNIGHT AS DAYTIME HEATING IS LOST BUT INCREASING LIFT OCCURS AS SHORTWAVE AND AN ASSOCIATED COLD FRONT MOVE INTO GA THROUGH 12Z SAT. WILL KEEP A MENTION OF PATCHY FOG (MAINLY IN THE 2-4 NM) OVER THE SERN ZONES AFTER 06Z TONIGHT AS WINDS BECOME LIGHT AND DRY AIR ALOFT MOVES IN BRIEFLY. SAT...GFS AND NAM ARE IN GOOD AGREEMENT AGAIN WITH MOISTURE FIELDS. HOWEVER... GFS POPS LOOK BETTER SO WERE PREFERRED. WILL MAINTAIN LIKELY POPS MOST EVERYWHERE WITH DEEP MOISTURE AND SUFFICIENT LIFT THROUGH 500 MB. PWATS AOA 1.7 INCHES ARE PROGGED BY GFS. ISOLATED SEVERE TSTMS POSSIBLE WITH INCREASING MID LEVEL WINDS AND SBCAPE OF ABOUT 2000- 3000 J/KG. SAT NIGHT...MID LEVEL TROUGH SHIFTS TO THE E COAST WITH MOISTURE MOVING OFFSHORE AND LIFT DECREASING. WILL KEEP A 20-30% MAINLY FOR EARLY EVENING CONVECTION. MEANWHILE...ADDITIONAL SHORTWAVE ENERGY DROPS IN THE MEAN LAYER TROUGH OVER THE OHIO VALLEY AREA BY 12Z SUN. THIS WILL REINFORCE THE TROUGH AND ALSO LOWER SURFACE PRESSURES OVER THE SE U.S. ON SUN...BROAD SFC LOW IS PROGGED BY BOTH NAM AND GFS FROM SRN GA TO THE CAROLINAS WITH WEAK FRONTAL BOUNDARY MOVING THROUGH THE FORECAST AREA FROM NW TO SE. NOT READY TO DROP POPS FOR SUN SO WILL LEAVE IN CHANCES MAINLY OVER ERN ZONES WHERE E COAST SEA BREEZE MAY HELP INITIATE CONVECTION. MON...GFS SHOWS AREA OF LOW PRES NEAR SE GA WITH NAM SHOWING IT SLIGHTLY FURTHER NE. THIS SYSTEM MAY HELP ADVECT LOW LEVEL MOISTURE INTO THE AREA WITH AIRMASS MODIFYING QUICKLY. WILL ADVERTISE SLIGHT POPS FOR ALL ZONES. .LONG TERM...(TUE-FRI). GLOBAL MODELS INDICATE DEEP MOISTURE WELL E OF THE AREA AS EAST COAST TROUGH LINGERS AND KEEPS ATMOSPHERE FAIRLY DRY WITH MEAN FLOW FROM THE NW. CONFIDENCE IS LOW WITH FORECAST FOR TUE AS UPPER LOW DROPS SWD TO AND OFF THE COAST OF GA AND SC. SFC RIDGE AXIS BEGINS TO SLIP SWD FROM WED THROUGH FRI INTO THE GULF OF MEXICO WHICH SHOULD BEGIN TO PUMP MORE LOW-MID LEVEL MOISTURE INTO THE REGION AS TYPICAL SUMMERTIME SW FLOW DEVELOPS. AFTER TAKING OUT POPS FOR TUE THIS MORNING WILL LIKELY PUT BACK IN FOR TUE AS NE FLOW AROUND LOW PRES COULD POP ISOLATED SHOWER OR THUNDERSTORM ACTIVITY. WILL LEAVE OUT POPS FOR WED AND ADVERTISE SLIGHT POPS FOR THU AND FRI. MODELS HAVE ALSO INDICATED ANOTHER FRONT SLIPPING INTO THE SE CONUS BY WEEKS END. && .MARINE...SE TO S WINDS AT 10-15 KT WITH SEAS AROUND 3 FT INDICATED IN MARINE OBSERVATION DATA. WINDS TRANSITION TO SW SAT WITH SCEC CRITERIA POSSIBLE SAT NIGHT MAINLY OFFSHORE WATERS. LIGHT FLOW EXPECTED SUN AS FRONTAL BOUNDARY/LOW PRESSURE TROUGH MOVES INTO THE WATERS. OTHERWISE...NO HEADLINES EXPECTED AT THIS TIME. && .FIRE WEATHER...MARGINAL DURATIONS OF LOW RH EXPECTED ON SUNDAY MAINLY SUWANNEE VALLEY AREA SO WILL WAIT ON FURTHER GUIDANCE BEFORE PUTTING UP A FIRE WEATHER WATCH. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 87 66 91 / 50 60 20 10 SSI 72 82 70 86 / 50 60 30 20 JAX 69 86 67 90 / 40 60 30 20 SGJ 72 85 71 86 / 40 50 30 30 GNV 69 87 67 91 / 30 50 30 20 OCF 69 88 67 90 / 30 50 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...SHASHY MARINE/FIRE WX...ZIBURA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 AM EDT FRI JUN 2 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-030940- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 845 AM EDT FRI JUN 2 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... AS A COLD FRONT APPROACHES THE SOUTHEAST UNITED STATES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA MAINLY IN THE AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS WILL DEVELOP WEST OF INTERSTATE 75 OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA INITIALLY THEN MOVE EAST. OTHER STORMS SHOULD BE DEVELOPING ALONG THE EAST COAST SEA BREEZE BY EARLY AFTERNOON. STORM MOTION WILL BE EAST TO NORTHEAST AROUND 10 MPH. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL ARE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES CLOSER TO THE AREA. ISOLATED STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD FRONT WITH GUSTY WINDS AND HAIL THE MAIN CONCERNS. ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT FRI JUN 2 2006 FLZ037-038-022330- FLAGLER-PUTNAM- 649 PM EDT FRI JUN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 730 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CRESCENT CITY...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND POMONA PARK...LAKE COMO...CRESCENT CITY AND ANDALUSIA THROUGH 730 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 652 PM EDT FRI JUN 2 2006 FLZ032-022330- CLAY- 652 PM EDT FRI JUN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY COUNTY FOR STRONG WINDS VALID UNTIL 730 PM EDT... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MIDDLEBURG...OR 8 MILES SOUTHWEST OF LAKESIDE...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND PENNEY FARMS...MIDDLEBURG...ASBURY LAKE...LAKESIDE...ORANGE PARK...DOCTORS INLET AND BELLAIR-MEADOWBROOK TERRA THROUGH 730 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST MIDDLEBURG 30.05N 81.90W
06/02/2006 E45 MPH CLAY FL TRAINED SPOTTER
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT FRI JUN 2 2006 GAZ136-151-152-022345- BRANTLEY-PIERCE-WAYNE- 705 PM EDT FRI JUN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE AND WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF HORTENSE...OR 8 MILES EAST OF PATTERSON...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST... MOUNT PLEASANT AND GARDI THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT FRI JUN 2 2006 FLZ031-036-022345- ALACHUA-BRADFORD- 705 PM EDT FRI JUN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ALACHUA AND BRADFORD COUNTIES FOR STRONG WINDS VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF ALACHUA...OR 8 MILES WEST OF GAINESVILLE...MOVING NORTH NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA...LA CROSSE...SAMPSON AND BROOKER THROUGH 745 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
723 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL SCREVEN 31.48N 82.02W
06/02/2006 E0.25 INCH WAYNE GA PUBLIC
&&
PPThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515415.